Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 308, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 3, 2006, 2:46 PM EDT for Marion County, Ohio. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2006, 2:46 PM EDT (18:46 UTC)
- Expired
- Aug 3, 2006, 3:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Marion County, OH
The radar
The Cincinnati radar (KILN), 136 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 3:20 PM EDT | TSTM WND DMG | Marion, OH | TREE DOWN. |
| Aug 3, 3:25 PM EDT | TSTM WND DMG | La Rue, OH | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 3, 12:52 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 364 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1317 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 031846
SVRCLE
OHC101-031930-
/O.NEW.KCLE.SV.W.0308.060803T1846Z-060803T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
246 PM EDT THU AUG 3 2006
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARION COUNTY IN NORTH CENTRAL OHIO
* UNTIL 330 PM EDT
* AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED 12
MILES NORTHWEST OF LA RUE...AND MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE WALDO...MORRAL AND MARION.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4068 8342 4070 8297 4045 8303 4045 8314
4049 8324 4051 8326 4051 8333 4055 8342
$$2 follow-up statements
000
WWUS51 KCLE 031905
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
305 PM EDT THU AUG 3 2006
OHC101-031930-
/O.CON.KCLE.SV.W.0308.000000T0000Z-060803T1930Z/
MARION OH-
305 PM EDT THU AUG 3 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 330 PM EDT FOR
MARION COUNTY...
AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS
LOCATED 6 MILES EAST OF MARION...AND MOVING EAST AT 25 MPH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT.
LAT...LON 4068 8342 4070 8297 4045 8303 4045 8314
4049 8324 4051 8326 4051 8333 4055 8342
$$000
WWUS51 KCLE 031933
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
333 PM EDT THU AUG 3 2006
OHC101-031943-
/O.EXP.KCLE.SV.W.0308.000000T0000Z-060803T1930Z/
MARION OH-
333 PM EDT THU AUG 3 2006
...THE SEVERE THUNDERSTORM WARNING FOR MARION COUNTY EXPIRED AT 330
PM EDT...
LAT...LON 4068 8342 4070 8297 4045 8303 4045 8314
4049 8324 4051 8326 4051 8333 4055 8342
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 1:46 PM EDT, 1 hour earlier.
Area forecast discussion, Aug 3, 1:46 PM EDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 146 PM EDT THU AUG 3 2006 .AVIATION(12Z-12Z)... EARLY MORNING CONVECTION HAS MOVED EAST LEAVING MAINLY MID LEVEL CLOUDS ACROSS THE AREA. NEXT ROUND OF CONVECTION WILL MOVE INTO THE WESTERN PORTIONS OF THE FORECAST AREA AT THIS TIME AND MOVE EAST. POTENTIAL EXISTS FOR FOR SEVERE THUNDERSTORMS IN THE VICINITY OF THE TAF SITES BUT WILL LEAVE THREAT OF STRONG WINDS OUT OF TAFS FOR NOW. LINGERING SHOWERS WILL PREVAIL IN THE WAKE OF THE THUNDERSTORMS THIS EVENING AND GRADUALLY END FROM WEST TO EAST. WILL DROP FOR A PERIOD DOWN TO IFR CONDITIONS OVERNIGHT WITH GRADUAL CLEARING IN THE WEST TOMORROW MORNING. && .SHORT TERM (THIS AFTERNOON)... UPDATED TO ADD SEVERE TSTM WATCH. && .SHORT TERM (THIS AFTERNOON)... UPDATED TO REMOVE MORNING PORTION AND LOWER MAX TEMPS IN CENTRAL HIGHLANDS. && .SHORT TERM (TODAY THRU FRIDAY)... QUESTION TDA IS HOW FAR MORN OUTFLOW BOUNDARIES PROGRESS TO THE SSE WHICH WL DETERMINE FOCUS FOR MIDDAY NEW CONVECTION. CERTAINTLY LOOKS AS IF A PART OF NWRN CWA WL BE N OF THE BNDRY AND MAY BE SPARED FM HVY RA AND SVR THREAT ASSUMING ONGOING STRONGER ACTIVITY OVR NRN IN AND LWR MI CONTS TO WKN AS IT MOVS INTO NWRN PART OF OUR CWA. WL HV TO WATCH TO ZONE ISSUE TIME TO DECIDE IF FLOOD WATCH MAY NEED ADJUSTING TO ELIMINATE ANY OF THESE COS...BUT PROB WL LV AS IS FOR CONSISTENCY PURPOSES. OTRW...WITH PW/S CLOSE TO TWO INCHES AND GND MSTR HI IN MANY COS THINK FLOOD WATCH IS GUD IDEA FOR MUCH OF AREA. CDFNT MOVS SE OF CWA THIS EVE SO FAR NW SHUD BE DRY SO POPS THERE NEED TO BE ADJUSTED DOWN ALG WITH PUTTING SOME TIMING IN FOR RMNG PRECIP ENDING NW TO SE TNGT. HI PRES AND DRIER AIR BLD IN FRI FOR DRY WX AND NOTICEABLY LESS HUMID CONDS. && .LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)... HIGH PRESSURE BUILDS SOUTHEAST ACROSS THE AREA FRIDAY NIGHT AND PUSHES MOISTURE SOUTHEAST OF THE AREA. THE HIGH DOMINATES THE WEATHER THROUGH SUNDAY BUT A RETURN BACK TO TEMPERATURES IN THE MIDDLE AND UPPER 80S IS EXPECTED AS RETURN SOUTHERLY FLOW DEVELOPS ON SUNDAY. WEAK COLD FRONT SHIFTS SOUTHEAST OVER THE AREA SUNDAY NIGHT. MOISTURE WITH THE FRONT WILL BE LIMITED. HOWEVER...WILL KEEP MENTION OF CHANCE OF SHOWERS AND THUNDERSTORMS SUNDAY NIGHT WITH THE FRONT. ANOTHER DIRTY HIGH PRESSURE SYSTEM WILL BUILD SOUTHEAST ACROSS THE AREA MONDAY NIGHT AND TUESDAY. THE HIGH WILL BRING WITH IT SOME MOISTURE TO WORK WITH AND DAY TIME INSTABILITY COULD CAUSE A CHANCE FOR LATE MORNING AND AFTERNOON SHOWERS AND THUNDERSTORMS TO DEVELOP. THEN MUCH DRIER AIR WILL WORK INTO THE AREA WEDNESDAY WITH THE HIGH PRESSURE SYSTEM AS IT MOVES SOUTH OVER THE REGION. SO WILL BRING AN END TO THE SHOWER AND THUNDERSTORM THREAT. STAYED FAIRLY CLOSE TO MEX GUIDANCE TEMPERATURES THROUGH THE PERIOD. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...FLASH FLOOD WATCH 10 AM THU THRU 4 AM FRI. .PA...FLASH FLOOD WATCH 10 AM THU THRU 4 AM FRI. && SHORT TERM...ADAMS LONG TERM...LOMBARDY AVIATION...LOMBARDY
Hazardous weather outlook, Aug 3, 5:26 AM EDT, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 526 AM EDT THU AUG 3 2006 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-040930- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT- CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 526 AM EDT THU AUG 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATER TODAY AND EARLY TONIGHT. THUNDERSTORMS WILL SPREAD SOUTHEAST ACROSS THE AREA TODAY INTO TONIGHT. SOME OF THE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. IN ADDITION TO THE SEVERE THREAT...MANY THUNDERSTORMS WILL PRODUCE VERY HEAVY RAIN AND COULD LEAD TO LOCALIZED FLOODING OF CREEKS...SMALL STREAMS AND LOW-LYING AREAS...INCLUDING ROADWAYS. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE AREA FROM 10 AM THIS MORNING THROUGH LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY OR EARLY TONIGHT. ADAMS
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 2:17 AM EDT | Special Marine Warning | CLE | 58 min | |
| Aug 3, 8:06 AM EDT | Special Marine Warning | CLE | 114 min | |
| Aug 3, 9:42 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Aug 3, 10:02 AM EDT | Special Marine Warning | CLE | 58 min | |
| Aug 3, 10:45 AM EDT | Severe Thunderstorm Warning | CLE | Geauga | 24 min |
| Aug 3, 11:16 AM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 31 min |
| Aug 3, 12:06 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 39 min |
| Aug 3, 3:55 PM EDT | Severe Thunderstorm Warning | CLE | Richland | 65 min |
| Aug 3, 4:07 PM EDT | Severe Thunderstorm Warning | CLE | Morrow | 53 min |
| Aug 3, 4:30 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 45 min |
| Aug 3, 4:30 PM EDT | Severe Thunderstorm Warning | CLE | Wayne | 60 min |
| Aug 3, 4:45 PM EDT | Severe Thunderstorm Warning | CLE | Holmes | 60 min |
| Aug 3, 5:04 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 56 min |
| Aug 3, 7:10 PM EDT | Special Marine Warning | CLE | 95 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.